Hello and welcome!! Beta blockers are used frequently in the treatment of anxiety, especially in people with a concurrent diagnosis of mitral valve prolapse (heart murmur)....or when there are a lot of anxiety-related "cardiac" type symptoms (racing pulse, palpitations).
It can also used to help with "stage fright"...or for people who are giving a large presentation, for chronic bothersome facial "blushing" as a result of anxiety etc. There are quite a few different indications for a med like this for anxiety sufferers who maybe have other issues. Just like any med...the choice to try it must be weighed carefully after looking at the risks vs benefits with your doctor. Only your doctor, who knows your history...would really know whether a beta blocker MAY be something worth trying. Just like any med...there are people who report great success with a bb, others that either haven't had any relief, or had a negative experience. Everyone should evaluate their own unique experience and take the input from others lightheartedly, realizing that not everyone will share that experience.
Discuss this with your doctor to see if perhaps it would be a feasible treatment for you. Lastly, one example of a common beta blockers prescribed for anxiety is Inderal (Propanolol).
Best of luck...please let us know what you decided!!!!
Thank you for your reply. My endocronologist is the one who suggested a beta blocker for me. I have a thyroid condition (Hashimotos) and have problems with anxiety, tachycarida and heart palpitations. An echocardiogram revealed a mitral valve prolapse and every time my endo raises my thyroid meds my heart and anxiety go crazy. He told me that a MVP would be sensitive to thryoid meds and could also cause anxiety. He suggested a beta blocker because of the MVP and said it would also help with the anxiety. Of course I am leary of the medication and was just looking for some input or advice.
IN my unofficial opinion , it sounds like you would be a good candidate and may truly benefit from a beta blocker. If I were in your shoes, I would give it a shot.
Let us know what the doctor suggests and how you are going to proceed!